Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 270, NWS Blacksburg, VA

June 30, 2008Campbell County, Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2008, 7:22 PM EDT for Campbell County, Charlotte County, Halifax County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2008, 7:22 PM EDT (23:22 UTC)
Expired
Jun 30, 2008, 7:59 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Norfolk radar (KAKQ), 142 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 302322
SVRRNK
VAC031-037-083-010015-
/O.NEW.KRNK.SV.W.0270.080630T2322Z-080701T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON JUN 30 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA

* UNTIL 815 PM EDT.

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASPEN...OR NEAR NATHALIE...AND MOVING EAST AT 33 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASPEN...
  CHARLOTTE COURT HOUSE...
  DRAKES BRANCH...
  AND KEYSVILLE.

INTENSE RAIN...STRONG DAMAGING WINDS AND LARGE HAIL ARE LIKELY FROM 
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3700 7847 3690 7849 3683 7854 3690 7898
      3708 7900 3720 7863 3716 7862 3715 7859
      3715 7854 3710 7847 3702 7845
TIME...MOT...LOC 2322Z 265DEG 29KT 3699 7887

$$

AMS
3 follow-up statements
000 
WWUS51 KRNK 302338
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT MON JUN 30 2008

VAC031-302348-
/O.CAN.KRNK.SV.W.0270.000000T0000Z-080701T0015Z/
CAMPBELL VA-
738 PM EDT MON JUN 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL COUNTY
IS CANCELLED...

LAT...LON 3700 7847 3690 7849 3683 7854 3688 7885
      3714 7883 3720 7864 3716 7862 3715 7859
      3715 7854 3710 7847 3703 7845
TIME...MOT...LOC 2338Z 265DEG 29KT 3700 7871

$$

VAC037-083-010015-
/O.CON.KRNK.SV.W.0270.000000T0000Z-080701T0015Z/
HALIFAX VA-CHARLOTTE VA-
738 PM EDT MON JUN 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CHARLOTTE AND NORTHEASTERN HALIFAX COUNTIES...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SAXE...OR 6 MILES SOUTHWEST OF CHARLOTTE COURT HOUSE...
MOVING EAST AT 33 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAXE...
  CHARLOTTE COURT HOUSE...
  DRAKES BRANCH...
  AND ABILENE.
  KEYSVILLE...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3700 7847 3690 7849 3683 7854 3688 7885
      3714 7883 3720 7864 3716 7862 3715 7859
      3715 7854 3710 7847 3703 7845
TIME...MOT...LOC 2338Z 265DEG 29KT 3700 7871

$$

AMS
000 
WWUS51 KRNK 302354
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT MON JUN 30 2008

VAC083-010003-
/O.CAN.KRNK.SV.W.0270.000000T0000Z-080701T0015Z/
HALIFAX VA-
753 PM EDT MON JUN 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALIFAX COUNTY IS
CANCELLED...

LAT...LON 3700 7847 3690 7849 3683 7854 3685 7867
      3692 7873 3717 7875 3720 7864 3716 7862
      3715 7854 3710 7847 3703 7845
TIME...MOT...LOC 2353Z 260DEG 23KT 3702 7861

$$

VAC037-010015-
/O.CON.KRNK.SV.W.0270.000000T0000Z-080701T0015Z/
CHARLOTTE VA-
753 PM EDT MON JUN 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT 
FOR CHARLOTTE COUNTY...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHARLOTTE COURT HOUSE...MOVING EAST AT 27 MPH.

LOCATIONS IMPACTED INCLUDE...
  DRAKES BRANCH...
  ABILENE...
  AND KEYSVILLE.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3700 7847 3690 7849 3683 7854 3685 7867
      3692 7873 3717 7875 3720 7864 3716 7862
      3715 7854 3710 7847 3703 7845
TIME...MOT...LOC 2353Z 260DEG 23KT 3702 7861

$$

AMS
000 
WWUS51 KRNK 302359
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT MON JUN 30 2008

VAC037-010009-
/O.CAN.KRNK.SV.W.0270.000000T0000Z-080701T0015Z/
CHARLOTTE VA-
759 PM EDT MON JUN 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3700 7847 3690 7849 3683 7854 3685 7867
      3692 7873 3717 7875 3720 7864 3716 7862
      3715 7854 3710 7847 3703 7845
TIME...MOT...LOC 2359Z 248DEG 29KT 3709 7848

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:54 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 30, 5:54 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT MON JUN 30 2008

.SYNOPSIS...
UPPER TROUGH ACROSS THE OHIO VALLEY WILL PASS EAST ACROSS THE
REGION THIS EVENING AND OVERNIGHT. DISTURBANCES SWINGING THROUGH
THIS FEATURE WILL TRIGGER ORGANIZED CONVECTION OVER PARTS OF THE
REGION INTO TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA
TUESDAY AND THEN LINGER UNTIL LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
MSAS/LAPS SHOWS WEAK TO MODERATE CAPE IN THE FOOTHILLS AND
PIEDMONT...BUT SUFFICIENT SFC MOISTURE CONVERGENCE WITH WEST WINDS
OFF THE BLUE RIDGE AND SOUTHWEST WINDS IN THE FOOTHILLS/PIEDMONT
TO KEEP A SCT TO BKN LINE OF SHOWERS/FEW TSTMS GOING AS IT MOVES
EASTWARD INTO THE AREA. I HAVE UPDATED THE FCST FOR A HIGH CHC POP
AND WILL WORD AS SCT SHOWRRS/CHC OF TSTMS WITH SMALL HAIL AND
GUSTY WINDS. KEPT CHC POPS IN THE MNTS...EXCEPT LIKELY IN WESTERN
SLOPES AREAS OF SE WV WHERE MORE LINES OF CONVECTION ARE
APPROACHING. ENDED THIS WEATHER GRID AT 900 PM AS THIS CONVECTION
SHOULD BE DIURNAL.

UPPER COLD POOL JUST TO THE NW WILL CONTINUE TO SLIDE EAST
ALLOWING A SECONDARY TYPE COLD FRONT TO WORK THRU THE REGION FROM
THE WEST THIS EVENING. UPSLOPE FLOW BEHIND THE FRONT WILL LIKELY
KEEP LOW CLOUDS STUCK ACROSS THE NW THRU MORNING WHILE THE
REMAINDER OF THE AREA CLEARS OVERNIGHT. AGAIN WENT CLOSER TO
SLIGHTLY WARMER MET LOWS WITH FOG IN THE VALLEYS HOLDING UP TEMPS
SOME DESPITE LOWERING DEWPOINTS.

5H TROF AXIS WILL BE ALONG THE BLUE RIDGE TUESDAY AS HIGH PRESSURE
SLOWLY BUILDS IN FROM THE WEST. SOME LINGERING LOW LEVEL RH MAY
COMBINE WITH STEEPER LAPSES NE TO PRODUCE MORE CLOUDS/ISOLATED
AFTERNOON SHRA LYH REGION BUT TOO IFFY TO INCLUDE. OTRW ADVECTION
OF DRY AIR INTO THE AREA SHOULD MAKE FOR MAINLY SUNNY SKIES AND
COMFORTABLE TEMPS UNDER A NW BREEZE. SINCE 85H THERMAL TROF LOOKS
TO MODIFY SOME IN THE AFTERNOON...STAYED ON THE WARM SIDE OF HIGH
TEMPS GIVEN SUNSHINE AND EASTERN DOWNSLOPE.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COOLER AND DRIER AIR RESULTING FROM ANOMALOUS H5 TROUGH IN THE
EAST WILL PROVIDE SOME CHILLY NIGHTS IN THE SHELTERED
VALLEYS...ESPECIALLY ACROSS SE WEST VA. MAY BE PRUDENT TO GO AT
LEAST A FEW DEGREES BELOW MAV/MET UNDER BEST SET UP WEDNESDAY
MORNING.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
UPPER AIR PATTERN REMAINS SIMILAR THROUGH THE LONG TERM...WITH
STRONG UPPER HIGH REMAIN NEAR THE FOUR CORNERS...AND RESULTING H5
GYRES NEAR HUDSON BAY AND THE GULF OF ALASKA. AS HAS BEEN THE CASE
OVER THE PAST FEW WEEKS...UPPER AIR DISTURBANCES SLIDING DOWN THE
NE PERIPHERY OF THE UPPER HIGH THROUGH WESTERN CANADA WILL AMPLIFY
AS THEY TRAVEL SOUTHEASTERLY INTO EASTERN TROUGH. AT THE SURFACE
THIS MEANS ANOTHER POTENT COLD FRONT MAY BE DRAPED ALONG THE OHIO
VALLEY IN TIME FOR THE WEEKEND. MAIN DIFFERENCE NEAR THE END OF
THE FORECAST IS THE RETROGRESSION OF THE HUDSON BAY GYRE PER THE
ECMWF...WHICH ERODES THE STRONG UPPER RIDGE OVER WESTERN
CANADA...AND ALLOWS SOME OF THE WESTERN HEAT TO OOZE EAST. THIS
LOOKS LIKE A MORE PLAUSIBLE SOLUTION...IN CONTRAST TO THE GFS
WHICH HAS MORE OF A ZONAL PATTERN DESPITE A SIMILAR H5 PATTERN TO
WHAT IS OBSERVED TODAY.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
UPPER TROUGH WILL PIVOT ACROSS THE REGION THIS EVENING. AHEAD OF
THIS FEATURE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN THIS AFTERNOON/EVENING...WITH THE MOST ORGANIZED AREA ACROSS SE
WVA/SW VA. SOME OF THE STORMS COULD RESULT IN LOCALLY STRONG WINDS
AND AT LEAST SOME SMALL HAIL. THUS WILL INCLUDE EITHER VICINITY OR
TEMPO MENTION THRU ABOUT 00Z MOST SPOTS. OUTSIDE OF THIS
CONVECTION VFR CONDS WILL PREVAIL EXCEPT KBLF/KLWB WHERE MVFR CIGS
AND OCNL MVFR VSBYS IN TSRA ARE EXPECTED INTO EARLY THIS EVENING.
LOW CLOUDS AND FOG MAY LINGER SE WVA OVERNIGHT WITH VFR UNDER
CLEARING SKIES ELSEWHERE INTO TUESDAY. THINK LOW CLOUDS WILL
FINALLY ERODE ACROSS SE WVA TUESDAY MORNING BUT MAY KEEP 3-4K BKN
CIGS A BIT LONGER KLWB WHERE MODELS SHOW LOW LEVEL RH LINGERING.

HIGH PRESSURE AND TRANQUIL WEATHER AND A DRIER AIRMASS WILL
FOLLOW TUESDAY THROUGH THURSDAY BEFORE ANOTHER COLD FRONT ARRIVES
WITH MORE SHRA/TSRA BY THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH/JJ
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH/JS/RCS
Hazardous weather outlook, Jun 30, 12:14 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1214 PM EDT MON JUN 30 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-011615-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1214 PM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO EARLY THIS EVENING. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 30, 5:17 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT MON JUN 30 2008

NCZ003>005-019-VAZ016-032-033-043-044-302145-
WILKES NC-ROCKINGHAM NC-STOKES NC-SURRY NC-PATRICK VA-FRANKLIN VA-
PITTSYLVANIA VA-CARROLL VA-HENRY VA-
517 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORMS DEVELOPING...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM CANA TO
FERRUM...MOVING EAST AT 38 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BUFFALO RIDGE AT 525
PM EDT...ARARAT AT 530 PM EDT...PINNACLE AT 535 PM EDT...FRANCISCO
AT 540 PM EDT...AND PHILPOTT DAM AND STUART AROUND 545 PM EDT.

EXPECT FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 30 MPH AND SMALL
HAIL WITH THESE STORMS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, Jun 30, 6:07 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT MON JUN 30 2008

NCZ003-004-020-302230-
YADKIN NC-STOKES NC-SURRY NC-
607 PM EDT MON JUN 30 2008

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF ELKIN...OR ABOUT OVER
BURCH...MOVING EAST AT 36 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...ROCKFORD AND NEBO AT 615 PM
EDT...LEVEL CROSS AT 620 PM EDT...SILOAM...ARARAT AT 625 PM
EDT...AND PILOT MOUNTAIN AT 630 PM EDT.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, Jun 30, 6:13 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT MON JUN 30 2008

VAZ034-035-045-046-302245-
APPOMATTOX VA-AMHERST VA-BEDFORD VA-CAMPBELL VA-
613 PM EDT MON JUN 30 2008

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF FOREST...OR ABOUT 2 MILES NORTH
OF LYNCHBURG AIRPORT...MOVING EAST AT 27 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...MADISON HEIGHTS AT 620 PM
EDT...RUSTBURG AT 625 PM EDT...CONCORD AT 640 PM EDT...AND OAKVILLE
AT 645 PM EDT.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, Jun 30, 6:21 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT MON JUN 30 2008

VAZ034-044-045-302245-
PITTSYLVANIA VA-BEDFORD VA-CAMPBELL VA-
621 PM EDT MON JUN 30 2008

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HUDDLESTON...OR ABOUT 4 MILES
NORTH OF PITTSVILLE...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...LEESVILLE AT 630 PM EDT...AND
HURT AND ALTAVISTA AT 645 PM EDT.

EXPECT SMALL HAIL...FREQUENT DANGEROUS LIGHTNING...AND WIND GUSTS UP
TO 40 MPH IN THE PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, Jun 30, 6:54 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT MON JUN 30 2008

VAZ046-047-302345-
APPOMATTOX VA-BUCKINGHAM VA-
654 PM EDT MON JUN 30 2008

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF APPOMATTOX...OR ABOUT 3
MILES SOUTH OF OAKVILLE...MOVING EAST AT 32 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...APPOMATTOX NATIONAL HISTORIC
PARK AT 700 PM EDT...HIXBURG AT 710 PM EDT...TOGA AT 720 PM
EDT...BUCKINGHAM AT 725 PM EDT...AND DILLWYN AT 735 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Local storm report, Jun 30, 7:01 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT MON JUN 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             LYNCHBURG CITY          37.42N 79.15W
06/30/2008  E0.75 INCH       CITY OF LYNCHBURG  VA   PUBLIC

            PENNY HAIL ON HIGHWAY 460 IN LYNCHBURG

0632 PM     TSTM WND DMG     LYNCHBURG CITY          37.42N 79.15W
06/30/2008                   CITY OF LYNCHBURG  VA   BROADCAST MEDIA

            TREE DOWN ON OLD GRAVES MILL ROAD NEAR TIMBERLAKE ROAD.

&&

JJACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:46 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania39 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.